High Wind, Guadalupe Mountains of Culberson County
- When
- January 29, 12:51 PM MST to 3:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
The passage of an upper level trough resulted in high winds in the lower elevations of the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
The passage of an upper level trough resulted in high winds in the lower elevations of the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jan 29, 10:31 AM MST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1131 AM CST SAT JAN 29 2011
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
GUSTY W/SW WINDS WILL BE THE PRIMARY CONCERN TODAY OTHERWISE VFR
THRU THE NIGHT. WINDS ARE ALREADY INCREASING TO 15-20KTS LATE THIS
MORNING AND SUSTAINED WINDS NEAR 20KTS WILL THE CASE FOR ALL TAF
SITES THRU THE AFTERNOON. WINDS WILL DECREASE EARLY EVENING BUT
MAINTAIN A SW DIRECTION. BY/BEFORE MID MORNING SUNDAY WINDS WILL
BE MORE NW AS SFC LOW MOVES AWAY FROM THE AREA.
&&
.PREV DISCUSSION... /ISSUED 941 AM CST SAT JAN 29 2011/
UPDATE...
HAVE UPDATED TO INCREASE WINDS/TEMPS TO INCLUDE RFW FARTHER E.
FIRE WEATHER...
12Z DATA STILL SUPPORTS RF CONDITIONS AND PARTS OF THE GDP MTNS
ARE VERY NEAR RF ALREADY. LOOKING AT DWPNTS ACRS SE NM VERY DRY
IS IN PLACE AND 12Z MAF SOUNDING SHOWS VERY DRY AIR JUST ABOVE
THE SFC. RH/S WILL BE NO PROBLEM AND IS A MATTER OF HOW LOW WILL
THEY GO...MOST LIKELY UPPER SINGLE DIGITS. TEMPS ARE A CONCERN TOO
BEING NEAR 15 DEGREES ABOVE NORMAL. FAVORABLE POSITION OF SFC LOW
WILL RESULT IN DOWNSLOPE DIRECTION AND MODELS ARE IN GOOD
AGREEMENT OF 20-25KT WINDS AT 85H WHICH WILL BE EASILY MIXED INTO
AND MET GUIDANCE IS RIGHT 20KTS EWD TO MAF WHICH LOOKS GOOD. RFW
HAS BEEN EXTENDED E TO NEAR LINE FROM DAWSON...MIDLAND...PECOS
COUNTIES FROM 18Z-24Z.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... ANDREWS...CRANE...DAWSON...ECTOR...GAINES...
LOVING...MARTIN...MIDLAND...PECOS...REEVES COUNTY AND UPPER
TRANS PECOS...WARD...WINKLER.
RED FLAG WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 134 PM CST SAT JAN 29 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 134 PM CST SAT JAN 29 2011 /1234 PM MST SAT JAN 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY AND WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON ACROSS SOUTHEAST NEW MEXICO... THE GUADALUPE MOUNTAINS... AND VAN HORN REGION PARTS OF THE PERMIAN BASIN AND THE TRANS PECOS. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS. WINDY CONDITIONS ARE EXPECTED FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON WITH A WEST WIND OF 30 TO 40 MPH WITH A FEW GUSTS TO 55 MPH THROUGH THE PASS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY IN THE GUADALUPE MOUNTAINS SOUTH INTO THE MARFA AREA AND AGAIN ON MONDAY FOR THE LOWER ELEVATIONS OF THE TRANS PECOS AND PARTS OF THE PERMIAN BASIN. UNUSUALLY COLD AIR WILL SURGE SOUTHWARD THROUGH THE PLAINS OF WEST TEXAS AND SOUTHEAST LAST MONDAY NIGHT AND TUESDAY BRINGING THE COLDEST TEMPERATURES SO FAR THIS WINTER. LIGHT WINTER PRECIPITATION MAINLY IN THE FORM OF SNOW IS EXPECTED AS WELL. HIGH TEMPERATURES WILL BE MOST IMPRESSIVE WITH HIGHS FROM NEAR 20 TO 25 ACROSS THE NORTH PERMIAN BASIN AND PARTS OF SOUTHEAST NEW MEXICO TO THE LOWER 30S ALONG THE PECOS RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, January 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 272430.